Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 95, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 12, 2003, 7:36 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2003, 7:36 AM CST (13:36 UTC)
- Expired
- Nov 13, 2003, 2:30 AM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 121336
FFWSJU
VIC010-121630-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
936 AM AST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 1230 PM AST
* AT 931 AM AST...DOPPLER WEATHER RADAR AND SPOTTERS INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING
SLOWLY NORTH ACROSS THE ISLAND. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
3 INCHES WILL OCCUR THROUGH 1230 PM. THIS ADDED RAINFALL WILL
AGGRAVATE ONGOING FLOODING AND INITIATE NEW FLASH FLOODING OF
GUTS...STREAMS AND OTHER FLOOD PRONE AREAS. IN ADDITION...MUDSLIDES
ARE LIKELY OVER AREAS OF STEEP TERRAIN.
THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION. A
FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$
SEELEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 8:45 PM CST, 10 hours 51 minutes earlier.
Area forecast discussion, Nov 11, 8:45 PM CST, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1045 PM AST TUE NOV 11 2003 ...WATER FROM THE COMERIO AREA ARE REACHING THE DAM ABOVE TOA ALTA AND A FLOOD WARNING WILL BE ISSUED SHORTLY... THE WET PERIOD FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS CONTINUES WITH MAXIMUM 12 HOUR AMOUNTS FROM RADAR REGISTERING BETWEEN 2 AND 6 INCHES MAINLY OVER MUNICIPALITIES FROM SALINAS TO MAUNABO. THE REMAINDER OF PUERTO RICO RECEIVED LESS THAN ONE INCH EXCEPT FOR A FEW SPOTS IN TOA BAJA...NAGUABO...SABANA GRANDE...LAJAS AND CABO ROJO. OFFSHORE FROM SALINAS A SMALL AREA RECEIVED 7.3 INCHES REPRESENTING THE MAXIMUM RECORDED IN THE PAST 12 HOURS. THE RECONNAISSANCE AIRCRAFT RETURNED FROM ITS INVESTIGATION AND DID NOT FIND ANY CLOSED LOW-LEVEL LOW PRESSURE SYSTEM...IT DID FIND THAT THE LOWEST SEA LEVEL PRESSURE WAS JUST EAST OF THE EASTERN TIP OF HISPANIOLA. RADAR AND SATELLITE PHOTOS FROM EARLY EVENING INDICATED SEVERAL VORTICITY CENTERS WITH CIRCULATIONS OBVIOUS BOTH NORTH OF THE DOMINICAN REPUBLIC AT 19.5 NORTH AND 68.8 WEST AND ALSO 17.4 NORTH AND 64.9 WEST. THE CIRCULATION NORTH OF THE DOMINICAN REPUBLIC HAS BEEN FORECAST TO MOVE WEST OR NORTH WEST AWAY FROM OUR AREA...WHILE THE ONE SOUTH OF ST. CROIX APPEARED TO BE MOVING NORTH. THE CENTER SOUTH OF ST. CROIX WILL GRADUALLY DISSIPATE. THE AREA OF HEAVIEST PRECIPITATION CONTINUES TO BE ASSOCIATED WITH BANDS THAT ARE MOVING WITH THE TROPICAL WAVE. THE STRONGEST BAND IS LOCATED BETWEEN PUERTO RICO AND VIEQUES AND EXTENDS NEARLY TO SOUTH AMERICA. MODEL TRAJECTORIES FOR THE WAVE CURRENTLY SHOW IT TO BE WEST OF PUERTO RICO WHICH MEANS THAT THE HEAVIEST RAIN SHOULD CONTINUE TO BE POINTED AT PUERTO RICOS SOUTHERN COAST THROUGH TOMORROW WHERE THE GREATEST DANGER OF FLOODING CONTINUES TO BE. THIS PATTERN WILL LIKELY YIELD VERY LITTLE PRECIPITATION FOR THE NORTHWESTERN AND NORTH CENTRAL PORTION OF PUERTO RICO FOR THE NEXT 12 HOURS...THEREFORE THOSE MUNICIPALITIES WERE DROPPED FROM THE WATCH AREA. AS THE CIRCULATION AROUND THE ISLAND CHANGES TOMORROW THIS AREA MAY NEED TO BE ADDED TO THE WATCH AREA AGAIN. AT UPPER LEVELS...A SHARP BUT SOMEWHAT WEAK TROUGH AT 250 MB MOVES NORTH OF THE DOMINICAN REPUBLIC AND WASHES OUT IN THE GENERAL WESTERLY FLOW TONIGHT. DIVERGENCE OVER THE NEXT 24 HOURS IS STRONGEST NORTHWEST OF THE LEEWARD ISLANDS ON THE SOUTH SIDE OF A BRANCH OF THE SUB-TROPICAL JET WHERE CYCLONIC CURVATURE CONTINUES BEYOND SATURDAY. THE 18Z RUN OF THE GFS SHOWS A 500 MB LOW NORTHWEST OF PUERTO RICO THAT WILL DRIFT NORTHWEST AFTER THURSDAY AND BE REABSORBED BY A LONG WAVE TROUGH PASSING TO THE NORTH FROM THE WEST. ALSO AT 500 MB...HIGH PRESSURE NORTHEAST OF THE WINDWARD ISLANDS WILL MOVE SOUTHEAST AND A SECONDARY HIGH CENTER WILL FORM EAST OF THE WINDWARD ISLANDS BY FRIDAY MORNING. THE CENTER OF THE MOISTURE THAT MOVED NORTH THROUGH ST. CROIX TODAY WILL CONTINUE NORTHWARD AND BE PICKED UP ALONG A TROUGH ON SUNDAY AND BE PULLED NORTHEAST OUT OF THE AREA. HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL MOVE OFFSHORE AND ALLOW PUERTO RICO TO DRY OUT SOMEWHAT ON MONDAY THROUGH THE REMAINDER OF NEXT WEEK. FOR MARINERS...THE MODELS APPEAR TO HAVE OVER-ESTIMATED THE WINDS IN THE AREA ESPECIALLY CONSIDERING THE LACK OF LOW-LEVEL CIRCULATIONS... THEREFORE HAVE LOWERED THE FORECAST FOR SEAS SOMEWHAT FOR THE FIRST 12-24 HOURS. REPORTS COMING IN FROM THE CARIBBEAN 1500 ARE GENERALLY NORTH OF OUR FORECAST AREA BUT APPEAR TO CONFIRM THAT SEAS WERE BEING OVER FORECAST. WIND REPORTS FROM NORTH OF THE ISLAND ARE FAIRLY CONSISTENT...RANGING FROM 15 TO 25 KNOTS GENERALLY FROM THE EAST-SOUTHEAST OR SOUTHEAST. SNELL .SJU... .PR...FFA PRZ001>004-006-007-011>013. .VI...FFA VIZALL. EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 12, 4:00 AM CST, 3 hours 36 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THE SOUTHERN SLOPES AND EASTERN THIRD OF PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE INTERIOR AND NORTHERN SLOPES OF THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE SATURATED OR PARTIALLY SATURATED SOILS ACROSS PUERTO RICO AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 500 PM THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THESE ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE SATURATED SOILS ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 500 PM THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:32 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 12:29 PM CST | Flash Flood Warning | JSJ | 20 hr | |
| Nov 12, 4:03 PM CST | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.